Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 182, NWS Shreveport, LA

May 29, 2015Caldwell Parish, LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 29, 2015, 8:37 PM CDT for Caldwell Parish, LaSalle Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2015, 8:37 PM CDT (01:37 UTC)
Expired
May 29, 2015, 9:30 PM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caldwell Parish, LA, LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 101 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 1.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WUUS54 KSHV 300137
SVRSHV
LAC021-059-300230-
/O.NEW.KSHV.SV.W.0182.150530T0137Z-150530T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT FRI MAY 29 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 930 PM CDT

* AT 837 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM NEAR OLLA TO NEAR DEVILLE...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JENA...OLLA...CLARKS...MIDWAY...CATAHOULA LAKE...STANDARD...
  BURLINGTON...SPAULDING...NEBO AND KELLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE CATAHOULA...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3193 9190 3193 9201 3133 9201 3134 9204
      3132 9208 3134 9209 3135 9208 3141 9215
      3147 9216 3148 9218 3147 9218 3147 9219
      3204 9223 3203 9190 3201 9189
TIME...MOT...LOC 0137Z 299DEG 44KT 3194 9215 3130 9210 

HAIL...1.00IN
WIND...60MPH
 
$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 7:34 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 29, 7:34 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 PM CDT FRI MAY 29 2015

.DISCUSSION...
TORNADO WATCH 239 HAS EXPIRED. FOR THIS UPDATE WENT AHEAD AND
LOWERED OVERALL QPF VALUES FOR SATURDAY MORNING ACROSS PORTIONS
OF DEEP EAST TEXAS. HOWEVER...LOCALLY HIGH AMOUNTS MAY BE POSSIBLE
WITH SOME STORMS. FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS
PORTIONS OF EAST TEXAS...SOUTHWEST ARKANSAS...AND SOUTHEAST
OKLAHOMA. WITH SATURATED SOILS AND RIVERS IN FLOOD...LOCALLY HIGH
QPF AMOUNTS IN SOME OF THE STRONGER STORMS COULD CAUSE
SIGNIFICANT FLOOD ISSUES. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  82  66  81 /  60  60  40  40
MLU  69  84  67  82 /  60  60  40  50
DEQ  67  79  64  78 /  60  60  30  20
TXK  68  81  65  79 /  60  60  30  30
ELD  69  82  66  80 /  60  60  40  40
TYR  69  81  65  80 /  60  60  40  20
GGG  69  82  66  80 /  60  60  40  30
LFK  70  85  67  83 /  40  60  40  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ARZ050-051-
     059>061-070-071.

LA...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR LAZ001-002.

OK...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR TXZ096-097-
     108>112-124>126-136>138-149>151.

&&

05
Hazardous weather outlook, May 29, 12:11 PM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1211 PM CDT FRI MAY 29 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-301200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1211 PM CDT FRI MAY 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
BE POSSIBLE TODAY ACROSS THE FOUR STATE REGION. AN UPPER LEVEL
TROUGH WHICH HAS MOVED INTO EASTERN OKLAHOMA AND EASTERN TEXAS
WILL BE MOVING ACROSS OUR REGION THIS AFTERNOON INTO THIS EVENING
AND WILL BE THE CATALYST FOR ADDITIONAL THUNDERSTORM DEVELOPMENT.
ATMOSPHERIC MOISTURE REMAINS PLENTIFUL AND ANY STORMS THAT DEVELOP
COULD PRODUCE EXCESSIVE HEAVY RAINFALL IN A SHORT AMOUNT OF TIME.
WITH VERY SATURATED SOILS ACROSS THE REGION...ANY HEAVY RAINFALL
COULD RESULT IN FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH
HAS BEEN ISSUED FOR SOUTHEAST OKLAHOMA...THE WESTERN THIRD OF
SOUTHWEST ARKANSAS...MOST OF NORTHEAST TEXAS AS WELL AS THE
EXTREME NORTHWEST CORNER OF NORTHWEST LOUISIANA. ISOLATED HAIL AND
OR STRONG AND DAMAGING WIND GUSTS CANNOT BE RULED OUT WITH ANY
STRONG TO SEVERE THUNDERSTORM ACTIVITY AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE EXCESSIVE HEAVY RAIN THREAT WILL CONTINUE THROUGH AT LEAST
SATURDAY ACROSS PORTIONS OF THE REGION AS A WEAK COLD FRONT WILL
ACCOMPANY AN UPPER LEVEL STORM SYSTEM. THESE FEATURES WILL BE
MOVING INTO OUR REGION FROM THE WEST AND WILL BE THE FOCUS NEEDED
FOR POTENTIAL HEAVY RAINFALL DURING THE DAY SATURDAY. RAIN CHANCES
WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE UPCOMING WORK WEEK
WITH THE HIGHEST RAIN CHANCES BEING ACROSS THE SOUTHERN THIRD OF
NORTHEAST TEXAS AS WELL AS NORTHERN AND NORTHEAST LOUISIANA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY AND TONIGHT...BUT MAY
BE NEEDED FOR SATURDAY.

13

In the hours before

Special weather statement, May 29, 7:23 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 PM CDT FRI MAY 29 2015

LAZ019>022-300115-
LA SALLE LA-CALDWELL LA-WINN LA-GRANT LA-
723 PM CDT FRI MAY 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...EASTERN
WINN...NORTHEASTERN GRANT AND NORTHWESTERN LA SALLE PARISHES UNTIL
815 PM CDT...

AT 723 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES NORTHEAST OF COLFAX...OR 19 MILES SOUTHEAST OF WINNFIELD...
MOVING NORTHEAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OLLA...URANIA...DRY PRONG...TULLOS...GEORGETOWN...STANDARD...
BURLINGTON...ZENORIA...WILLIANA AND ROCHELLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3152 9253 3166 9267 3215 9241 3185 9208
TIME...MOT...LOC 0023Z 242DEG 39KT 3167 9250

VII
Local storm report, May 29, 7:39 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 PM CDT FRI MAY 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      HOPE                    33.67N  93.59W
05/29/2015                   HEMPSTEAD          AR   LAW ENFORCEMENT

            AREA WIDE FLOODING DOWNTOWN HOPE

&&

EVENT NUMBER SHV1500551

21
Local storm report, May 29, 7:42 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CDT FRI MAY 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLOOD            LEWISVILLE              33.36N  93.58W
05/29/2015                   LAFAYETTE          AR   LAW ENFORCEMENT

            FLOODING ON HIGHWAY 29

&&

EVENT NUMBER SHV1500552

21
Local storm report, May 29, 7:45 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 PM CDT FRI MAY 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     N PLAIN DEALING         32.91N  93.70W
05/29/2015                   BOSSIER            LA   PUBLIC

            UPROOTED TREES ON HAMITER ROAD

&&

EVENT NUMBER SHV1500553

21
Special weather statement, May 29, 8:10 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
810 PM CDT FRI MAY 29 2015

LAZ006-013-014-019>022-300200-
UNION LA-OUACHITA LA-LA SALLE LA-CALDWELL LA-JACKSON LA-WINN LA-
GRANT LA-
810 PM CDT FRI MAY 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR OUACHITA...CALDWELL...
NORTHEASTERN WINN...EAST CENTRAL GRANT...SOUTHEASTERN JACKSON...LA
SALLE AND SOUTHEASTERN UNION PARISHES UNTIL 900 PM CDT...

AT 808 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
CLAIBORNE TO NEAR CENTERPOINT...AND MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...COLUMBIA...
BROWNSVILLE-BAWCOMVILLE...BROWNSVILLE-BAWCOM...SWARTZ...JENA...
RICHWOOD...STERLINGTON...OLLA...CLARKS...GRAYSON...MIDWAY...URANIA...
TULLOS...LOCH LOMON...LUNA...EUREKA AND CADERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR LAKE CATAHOULA OR ANY WATERWAY NEAR THE OUACHITA
RIVER...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3207 9193 3193 9190 3193 9201 3133 9201
      3132 9208 3147 9216 3146 9231 3265 9237
      3276 9207 3269 9205 3271 9204 3271 9197
      3266 9191 3251 9190 3240 9200 3228 9203
      3227 9199 3219 9201 3216 9190 3210 9187
TIME...MOT...LOC 0108Z 265DEG 63KT 3260 9231 3128 9224

VII
Local storm report, May 29, 8:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
815 PM CDT FRI MAY 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     FULTON                  33.61N  93.81W
05/29/2015                   HEMPSTEAD          AR   PUBLIC

            TREE FALLEN ON HOME AT 5250 HIGHWAY 67 WEST FULTON

&&

EVENT NUMBER SHV1500554

21

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:23 PM CDTSpecial Weather StatementSHVGrant52 min
May 29, 8:10 PM CDTSpecial Weather StatementSHVCaldwell, LaSalle, Ouachita50 min
May 29, 8:14 PM CDTAreal Flood AdvisorySHVCaldwell, Grant, Jackson, LaSalle, Lincoln, Ouachita and 2 more3 hr
May 30, 9:24 AM CDTSevere Thunderstorm WarningSHVDe Soto66 min
May 30, 10:25 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto65 min
May 30, 10:53 AM CDTAreal Flood AdvisorySHVBossier, Caddo112 min
May 30, 11:02 AM CDTFlash Flood WarningSHVBossier, Caddo118 min
May 30, 11:11 AM CDTAreal Flood AdvisorySHVBossier, Claiborne, Union, Webster2 hr
May 30, 11:48 AM CDTSpecial Weather StatementSHVBienville, Lincoln57 min
May 30, 12:46 PM CDTAreal Flood AdvisorySHVGrant, LaSalle, Winn119 min
May 30, 1:05 PM CDTAreal Flood AdvisorySHVOuachita, Union3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.